Alert archive / Massachusetts / Freeze Warnings in 2013
Freeze Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at May 13, 2013, 3:50 AM EDT for Hampden County, Hampshire County, Massachusetts. It took effect at May 14, 2013, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 14, 2013, 2:00 AM EDT
- Expired
- May 14, 2013, 7:07 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 123 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS71 KBOX 130750 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 350 AM EDT MON MAY 13 2013 MAZ023-130900- /O.CAN.KBOX.FZ.A.0001.130514T0400Z-130514T1200Z/ DUKES MA- INCLUDING THE CITY OF...VINEYARD HAVEN 350 AM EDT MON MAY 13 2013 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WATCH. $$ MAZ009-011-131600- /O.UPG.KBOX.FZ.A.0001.130514T0400Z-130514T1200Z/ /O.NEW.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...SPRINGFIELD 350 AM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ010-131600- /O.NEW.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON 350 AM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CTZ002>004-MAZ005-006-012-013-017-018-020-021-026-RIZ001-003-006- 131600- /O.UPG.KBOX.FZ.A.0001.130514T0400Z-130514T1200Z/ /O.NEW.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 350 AM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
799 WWUS71 KBOX 131555 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1155 AM EDT MON MAY 13 2013 MAZ009>011-140000- /O.CON.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD 1155 AM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...HAMPDEN AND HAMPSHIRE COUNTIES. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CTZ002>004-MAZ005-006-012-013-017-018-020-021-026-RIZ001-003-006- 140000- /O.CON.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 1155 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...INTERIOR EASTERN AND SOUTH CENTRAL MASSACHUSETTS... MOST OF RHODE ISLAND AND NORTHEASTERN AND NORTH CENTRAL CONNECTICUT. * TEMPERATURES...IN THE UPPER 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
526 WWUS71 KBOX 131555 CCA NPWBOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 1155 AM EDT MON MAY 13 2013 MAZ009>011-140000- /O.COR.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD 1155 AM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...HAMPDEN AND EASTERN HAMPSHIRE COUNTIES. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CTZ002>004-MAZ005-006-012-013-017-018-020-021-026-RIZ001-003-006- 140000- /O.COR.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 1155 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...INTERIOR EASTERN AND SOUTH CENTRAL MASSACHUSETTS... WESTERN RHODE ISLAND AND NORTHEASTERN AND NORTH CENTRAL CONNECTICUT. * TEMPERATURES...IN THE UPPER 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
352 WWUS71 KBOX 132029 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 429 PM EDT MON MAY 13 2013 MAZ009>011-140430- /O.CON.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD 429 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...HAMPDEN AND EASTERN HAMPSHIRE COUNTIES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MAZ007-014-140430- /O.EXA.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA- INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE 429 PM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * LOCATION...NORTHEAST MASSACHUSETTS. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ CTZ002>004-MAZ005-006-012-013-017-018-020-021-026-RIZ001-003-006- 140430- /O.CON.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY 429 PM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...NORTH CENTRAL AND NORTHEAST CONNECTICUT...MUCH OF SOUTH CENTRAL AND EASTERN MASSACHUSETTS...INTERIOR RHODE ISLAND. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
948 WWUS71 KBOX 140223 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1023 PM EDT MON MAY 13 2013 MAZ009>011-141030- /O.CON.KBOX.FZ.W.0002.130514T0600Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD 1023 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...HAMPDEN AND EASTERN HAMPSHIRE COUNTIES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER 2 AM. * IMPACTS...TEMPERATURES NEAR FREEZING HAVE THE POTENTIAL TO KILL SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ CTZ002>004-MAZ005>007-012>014-017-018-020-021-026-RIZ001-003-006- 141030- /O.CON.KBOX.FR.Y.0003.130514T0600Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...TAUNTON...BROCKTON...FALL RIVER...NEW BEDFORD... MATTAPOISETT...AYER...FOSTER...SMITHFIELD...WEST GREENWICH... NARRAGANSETT...WESTERLY 1023 PM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * LOCATION...NORTHEAST MASSACHUSETTS. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...AFTER 2 AM. * IMPACTS...AREAS OF FROST HAVE THE POTENTIAL TO DAMAGE SOME CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
857 WWUS71 KBOX 141107 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 707 AM EDT TUE MAY 14 2013 ...FROST AND FREEZE HEADLINES ARE CANCELLED... MAZ009>011-141215- /O.CAN.KBOX.FZ.W.0002.000000T0000Z-130514T1200Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD 707 AM EDT TUE MAY 14 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WARNING. $$ CTZ002>004-MAZ005>007-012>014-017-018-020-021-026-RIZ001-003-006- 141215- /O.CAN.KBOX.FR.Y.0003.000000T0000Z-130514T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...TAUNTON...BROCKTON...FALL RIVER...NEW BEDFORD... MATTAPOISETT...AYER...FOSTER...SMITHFIELD...WEST GREENWICH... NARRAGANSETT...WESTERLY 707 AM EDT TUE MAY 14 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at May 13, 3:39 AM EDT, 11 minutes earlier.
Area forecast discussion, May 13, 3:39 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
339 AM EDT MON MAY 13 2013
.SYNOPSIS...
COOL BUT MOSTLY DRY WEATHER IS EXPECTED INTO TUESDAY AS HIGH
PRESSURE REGAINS CONTROL. TEMPERATURES RECOVER TO NEAR TO EVEN
ABOVE NORMAL LEVELS AT TIMES BY THE MIDDLE AND END OF THE WEEK. A
FEW ROUNDS OF SHOWERS ARE ALSO POSSIBLE FOR THE SECOND HALF OF THE
WEEK...BUT A WASHOUT IS NOT EXPECTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LEVEL TROF AMPLIFIES OVER THE MID ATLC REGION LATE TODAY AS
SHORTWAVE ENERGY DIVES SE FROM THE GT LAKES. 500 MB TEMPS COOLING
TO -25 TO -28C BY 00Z. HOWEVER...THE COLUMN IS RATHER DRY WITH
JUST SOME SHALLOW LOW LEVEL MOISTURE WHICH WILL LEAD TO SCT TO
OCCASIONAL BKN CU...BUT EXPECT DRY WEATHER. IT WILL BE A CHILLY
DAY WITH 850 MB TEMPS HOVERING AROUND -2C. MAXES WILL BE MOSTLY
IN THE 50S WITH SOME LOWER 60S IN THE COASTAL PLAIN. STILL ENOUGH
LOW LEVEL WIND TO SUPPORT WEST WIND GUSTS TO 20-25 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
STRONG SHORTWAVE TRACKS S OF NEW ENG TONIGHT WITH OFFSHORE LOW
REMAINING WELL SE OF NEW ENG AS HIGH PRES RIDGE BUILDS TO THE
WEST OF NEW ENG. SOME CLOUD COVER POSSIBLE ACROSS FAR SE NEW
ENG...OTHERWISE EXPECT MOCLEAR SKIES WITH LIGHT WINDS ESPECIALLY
INTERIOR. THIS WILL SET THE STAGE FOR A COLD NIGHT WITH GOOD
RADIATIONAL COOLING CONDITIONS. EXPECT MIN TEMPS IN THE LOW TO MID
30S FOR MOST LOCATIONS WITH SOME UPPER20S FAR NW ZONES. WE ISSUED
A FROST ADVISORY FOR MOST OF THE REGION WHERE GROWING SEASON IS
ACTIVE EXCEPT BOS METRO AREA...E COASTAL MA...NARRAGANSETT BAY
COMMUNITIES AND CAPE/ISLANDS WHERE TEMPS WILL LIKELY REMAIN ABOVE
40. NO HEADLINES FOR NW MA AND SW NH AS GROWING SEASON HERE HAS
NOT OFFICIALLY BEGUN.
TUESDAY...
MID LEVEL TROF MOVES TO THE EAST AS HIGH PRES BUILDS S OF NEW
ENG. ANOTHER DRY DAY WITH SOME CU DEVELOPMENT AS SHALLOW LOW
LEVEL MOISTURE REMAINS IN PLACE...BUT DRY WEATHER CONTINUES. 850
MB TEMPS MODERATE TO AROUND 0C SO EXPECT TEMPS TO BE A FEW DEGREES
MILDER THAN TODAY...GENERALLY UPPER 50S TO MID 60S. LESS PRESSURE
GRADIENT WILL RESULT IN LIGHTER WINDS WHICH WILL PROMOTE
AFTERNOON SEABREEZES NEAR THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GOOD AGREEMENT IN THE MODELS ON SYNOPTIC SCALE FEATURES
THROUGHOUT MUCH OF THE FORECAST PERIOD. THERE ARE SOME TIMING
DIFFERENCES ON FEATURES GOING INTO THE WEEKEND BUT OTHERWISE THE
MODELS AGREE ON THE PATTERN. HIGH PRESSURE WILL MOVE OFFSHORE
WEDNESDAY ALLOWING FOR SHOWERS AHEAD OF A COLD FRONT THAT WILL
MOVE THROUGH THE AREA LATE WEDNESDAY OR THURSDAY. A SECONDARY
FRONT MOVES THROUGH THURSDAY OR FRIDAY DEPENDING ON MODEL
SOLUTION RESULTING IN A VERY UNSETTLED WEATHER PATTERN GOING INTO
THE WEEKEND. HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND OVER
THE WEEKEND. HOW QUICKLY DEPENDS ON THE TIMING OF THE LOW PRESSURE
MOVING INTO THE MARITIMES AND THE NEXT LOW MOVING INTO THE GREAT
LAKES. GENERALLY WENT WITH A BLEND OF GUIDANCE FOR THE FORECAST.
TUESDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE IS IN CONTROL
TUESDAY NIGHT AND MUCH OF WEDNESDAY. THEN LOW PRESSURE STARTS TO
MOVE E INTO THE JAMES BAY AREA AND SWINGS A COLD FRONT THROUGH
SOUTHERN NEW ENGLAND. THE NAM/GFS ARE A BIT QUICKER WITH THIS
TRANSITION...SWINGING THE COLD FRONT THROUGH WEDNESDAY NIGHT WHILE
THE ECMWF WAITS TIL THURSDAY TO MOVE THE COLD FRONT THROUGH.
EXPECT SHOWERS WEDNESDAY AHEAD OF THIS SYSTEM. COLD TEMPERATURES
TUESDAY NIGHT WILL GIVE WAY TO A WARMING TREND THROUGH THURSDAY OR
FRIDAY...DEPENDING ON THE TIMING OF THE INITIAL FRONT.
FRIDAY THROUGH SUNDAY...TIMING ISSUES ARE THE LARGEST DIFFERENCES
IN THE MODELS. THE SYNOPTIC PATTERN IS GENERALLY THE SAME...THE
GFS IS A BIT FASTER WITH A SECONDARY COLD FRONT THAT WILL MOVE
THROUGH SOUTHERN NEW ENGLAND. FRIDAY LOOKS TO BE MOSTLY DRY WITH
THE FRONT EITHER MOVING THROUGH SOUTHERN NEW ENGLAND THURSDAY
(GFS) OR EARLY FRIDAY (ECMWF). TEMPERATURES WILL BE A BIT COOLER
BUT STILL RIGHT AROUND NORMAL FOR THE WEEKEND. THERE IS THE
POSSIBILITY OF SOME SHOWERS SATURDAY AND SUNDAY WITH A LOW
PRESSURE SYSTEM THAT MAY AFFECT THE AREA.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY.
WEST WIND GUSTS TO 20-25 KT ARE EXPECTED TO DEVELOP TODAY.
COASTAL SEABREEZES LIKELY TUE AFTERNOON.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE. MAINLY VFR.
COULD SEE MVFR/IFR CONDITIONS IN SHOWERS WEDNESDAY.
FRIDAY...MODERATE CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
FORECAST CONFIDENCE IS HIGH THROUGH TUESDAY.
ANOTHER ROUND OF WESTERLY WIND GUSTS TO 20-25 KT IS EXPECTED
TODAY...BUT WINDS SHOULD BEGIN TO DIMINISH BY MID AFTERNOON. WINDS
AND SEAS BELOW SCA THRESHOLDS TONIGHT AND TUE. LEFTOVER SWELL WILL
KEEP SEAS AT 5-6 FT OVER THE SOUTH COASTAL OPEN WATERS TODAY THEN
SUBSIDING TONIGHT INTO TUE. CONTINUED CURRENT SMALL CRAFT
ADVISORIES AND EXPANDED THE SCA TO THE NEARSHORE WATERS TODAY FOR
A PERIOD OF G25 KT.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
MODERATE CONFIDENCE. SEAS BUILD THROUGH THURSDAY AND ARE BACK
OVER 5 FEET WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT
APPROACHES THE WATERS. SEAS START TO DIMINISH FRIDAY AS HIGH
PRESSURE MOVES OVER THE WATERS BRIEFLY. WINDS WILL APPROACH SMALL
CRAFT CRITERIA WEDNESDAY NIGHT INTO THURSDAY AS THE COLD FRONT
APPROACHES AND THEN CROSSES THE WATERS.
&&
.FIRE WEATHER...
ALTHOUGH SOME AREAS IN SE MA RECEIVED 1+ INCHES OF RAINFALL
SAT INTO SUN MORNING...MOST OF THE REGION HAD LESS THAN A HALF
INCH SO RAINFALL DEFICITS CONTINUE FOR THE MONTH OF MAY.
CONDITIONS EARLY THIS WEEK WILL BE CONDUCIVE FOR ELEVATED FIRE
WEATHER. TODAY...MIN RH VALUES ARE EXPECTED TO DIP INTO THE
20S...WITH W WINDS GUSTING TO 25 MPH. TUESDAY...MIN RH VALUES ARE
IN THE 20S AGAIN BUT WINDS WILL BE LIGHTER...WITH GUSTS ONLY 10-15
MPH AT BEST. HOWEVER...BY WEDNESDAY STRONGER S TO SW WINDS COULD
APPROACH 20-30 MPH AT TIMES AGAIN WITH MIN RH VALUES NEAR 30
PERCENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR CTZ002>004.
MA...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR MAZ005-006-
012-013-017-018-020-021-026.
FREEZE WARNING FROM 2 AM TO 8 AM EDT TUESDAY FOR MAZ009>011.
NH...NONE.
RI...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR RIZ001-003-
006.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 5 PM EDT THIS
AFTERNOON FOR ANZ230>234-236-251.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ235-
237-254>256.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ250.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
FIRE WEATHER...Hazardous weather outlook, May 13, 3:45 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 345 AM EDT MON MAY 13 2013 MAZ002>004-007-008-014>016-019-022>024-NHZ011-012-015-RIZ002-004-005- 007-008-140745- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- DUKES MA-NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI- 345 AM EDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST/FREEZE HEADLINES WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION LATE TUESDAY NIGHT...WHERE THE GROWING SEASON HAS OFFICIALLY STARTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ009>011-140745- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 345 AM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. ADDITIONAL FROST/FREEZE HEADLINES WILL LIKELY BE NEEDED AGAIN LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005-006-012-013-017-018-020-021-026-RIZ001-003-006- 140745- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI-WASHINGTON RI- 345 AM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. ADDITIONAL FROST/FREEZE HEADLINES WILL LIKELY BE NEEDED AGAIN LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-140745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 345 AM EDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:50 AM EDT | Frost Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Worcester | 27 hr |
Nearby
Freeze Warnings in Massachusetts, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.